Alert archive / Kansas / Tornado Warnings in 2006

Tornado Warning 66, NWS Springfield, MO

April 6, 2006Cherokee County, Kansas

NWS Springfield, MO issued this tornado warning at Apr 6, 2006, 7:14 PM CDT for Cherokee County, Kansas. It was in force for 44 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 6, 2006, 7:14 PM CDT (00:14 UTC)
Expired
Apr 6, 2006, 7:58 PM CDT
In force
44 min
Issued by
NWS Springfield, MO
Area
Counties, with a storm outline in the text

County Cherokee County, KS

The radar

The Tulsa radar (KINX), 125 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 6, 7:16 PM CDTTORNADO 04 S Faulkner, KSNATIONAL WEATHER SERVICE STORM SURVEY INDICATED THAT A F0 TORNADO TRACK WAS FOUND IN SOUTHWEST CHEROKEE COUNTY WITH DAMAGE TO SEVERAL TREES. THIS PATH IS A CONTINUATION OF A TORNADO TRACK OUT OF LABETTE COUNTY...WHICH PASSED 1 MILE SOUTHEAST OF THE TOWN OF CHE
Apr 6, 7:20 PM CDTFUNNEL CLOUD2 N Melrose, KS
Apr 6, 7:20 PM CDTTSTM WND DMG4 W Melrose, KSHOMES DAMAGED AND POWERLINES DOWN. SEMI TRUCK BLOWN OFF ROAD NEAR THE INTERSECTION OF HIGHWAYS 122 AND 166.
Apr 6, 7:21 PM CDTFUNNEL CLOUD2 N Melrose, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 6, 5:54 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 0.2 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2006-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 571 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2006-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 198 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
571 J/kg
Mixed-layer CIN
-132 J/kg
Mixed-layer LCL
665 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
198 m²/s²
0-3 km storm-relative helicity
212 m²/s²
Significant tornado parameter
0.4
Supercell composite
4.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KSGF 070014
TORSGF
KSC021-070115-
/O.NEW.KSGF.TO.W.0066.060407T0014Z-060407T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
714 PM CDT THU APR 6 2006

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* TORNADO WARNING FOR...
  CHEROKEE COUNTY IN SOUTHEAST KANSAS.

* UNTIL 815 PM CDT.

* AT 712 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A TORNADO NEAR CHETOPA. THE TORNADO WAS MOVING NORTHEAST AT 40 MPH.

* THE TORNADO WILL BE...
  NEAR COLUMBUS BY 735 PM CDT.

THE TOWNS OF MELROSE...FAULKNER...HALLOWELL...SHERWIN...NEUTRAL...
STIPPVILLE...SKIDMORE...CRESTLINE AND LAWTON ARE ALSO IN THE PATH OF
THIS TORNADIC STORM.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3716 9508 3699 9508 3699 9490 3712 9463
      3732 9462 3733 9479

$$

IZZI
4 follow-up statements
000 
WWUS53 KSGF 070024
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
724 PM CDT THU APR 6 2006

KSC021-070115-
/O.CON.KSGF.TO.W.0066.000000T0000Z-060407T0115Z/
CHEROKEE KS-
724 PM CDT THU APR 6 2006

...A TORNADO WARNING REMAINS IN EFFECT FOR CHEROKEE COUNTY UNTIL 815
PM CDT...

AT 721 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO..  THIS DANGEROUS
STORM WAS LOCATED 6 MILES EAST OF CHETOPA...AND MOVING NORTHEAST AT
50 MPH.

THIS DANGEROUS STORM WILL BE...
  NEAR COLUMBUS BY 730 PM CDT.

THE TOWNS OF MELROSE...FAULKNER...SHERWIN...NEUTRAL...STIPPVILLE...
SKIDMORE...CRESTLINE AND LAWTON ARE ALSO IN THE PATH OF THIS TORNADO.

AT 720 PM...A TRAINED SPOTTER OBSERVED A FUNNEL CLOUD 2 MILES OF 
MELROSE.

LAT...LON 3716 9508 3699 9508 3699 9490 3712 9463
      3732 9462 3733 9479

$$

IZZI
000 
WWUS53 KSGF 070029
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
729 PM CDT THU APR 6 2006

KSC021-070115-
/O.CON.KSGF.TO.W.0066.000000T0000Z-060407T0115Z/
CHEROKEE KS-
729 PM CDT THU APR 6 2006

...A TORNADO WARNING REMAINS IN EFFECT FOR CHEROKEE COUNTY UNTIL 815
PM CDT...

AT 725 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING A TORNADO.  THESE 
DANGEROUS STORMS WERE LOCATED ALONG A LINE EXTENDING FROM CARONA TO 6
MILES NORTHWEST OF COMMERCE...AND MOVING NORTHEAST AT 50 MPH.

THESE DANGEROUS STORMS WILL BE...
  NEAR WEIR BY 735 PM CDT.

THE TOWNS OF MELROSE...SHERWIN...ROSELAND...SKIDMORE...STIPPVILLE...
NEUTRAL...CRESTLINE AND LAWTON ARE ALSO IN THE PATH OF THIS LINE OF
TORNADO PRODUCING STORMS.

THIS STORM IS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DESTRUCTIVE 
STRAIGHT LINE WINDS IN EXCESS OF 70 MPH. SEEK SHELTER NOW


LAT...LON 3721 9502 3711 9498 3700 9505 3699 9490
      3712 9463 3732 9462 3733 9479

$$

IZZI
000 
WWUS53 KSGF 070047
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
746 PM CDT THU APR 6 2006

KSC021-070115-
/O.CON.KSGF.TO.W.0066.000000T0000Z-060407T0115Z/
CHEROKEE KS-
746 PM CDT THU APR 6 2006

...A TORNADO WARNING REMAINS IN EFFECT FOR CHEROKEE COUNTY UNTIL 815
PM CDT...

AT 742 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING A TORNADO..  THESE
DANGEROUS STORMS WERE LOCATED ALONG A LINE EXTENDING FROM WEIR TO 7
MILES EAST OF COLUMBUS...AND MOVING NORTHEAST AT 40 MPH.

THIS LINE OF TORNADO PRODUCING STORMS WILL AFFECT MAINLY RURAL AREAS
OF NORTHEASTERN CHEROKEE COUNTY...INCLUDING THE TOWNS OF CRESTLINE...
WEIR AND LAWTON.

THIS STORM IS CAPABLE OF PRODUCING NICKEL SIZE HAIL AND DESTRUCTIVE 
STRAIGHT LINE WINDS. SEEK SHELTER NOW

LAT...LON 3731 9485 3722 9483 3710 9485 3710 9479
      3712 9463 3732 9462 3733 9479

$$

SAW
000 
WWUS53 KSGF 070057
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
757 PM CDT THU APR 6 2006

KSC037-MOC011-097-070145-
/O.CON.KSGF.TO.W.0067.000000T0000Z-060407T0145Z/
CRAWFORD KS-JASPER MO-BARTON MO-
757 PM CDT THU APR 6 2006

...A TORNADO WARNING REMAINS IN EFFECT FOR BARTON...JASPER AND
CRAWFORD COUNTIES UNTIL 845 PM CDT...
...TORNADO ON THE GROUND JUST NORTH OF ASBURY...

AT 755 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO.  THE
TORNADO WAS LOCATED NEAR PURCELL...OR 13 MILES NORTHWEST OF
CARTHAGE...AND MOVING NORTHEAST AT 55 MPH.

THE TORNADO WILL BE...
  NEAR JASPER BY 805 PM CDT.
  6 MILES SOUTHEAST OF LAMAR BY 815 PM CDT.
  6 MILES NORTHWEST OF GOLDEN CITY BY 820 PM CDT.

THE TOWNS OF NECK CITY...NASHVILLE...OAKTON...BOSTON...LAMAR HEIGHTS
AND KENOMA ARE ALSO IN THE PATH OF THIS TORNADO.

MOBILE HOMES ARE EASILY DESTROYED BY TORNADIC WINDS AND SHOULD BE
EVACUATED FOR A STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT
IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR
HANDS.

LAT...LON 3757 9473 3733 9463 3713 9461 3729 9407
      3764 9411 3765 9458

$$

IZZI

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this tornado warning went out at Apr 6, 5:12 PM CDT, 2 hours 2 minutes earlier.

Area forecast discussion, Apr 6, 5:12 PM CDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION...UPDATED MESOSCALE DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
512 PM CDT THU APR 6 2006

...SEVERE WEATHER OUTBREAK EXPECTED LATE THIS AFTERNOON AND
TONIGHT...

.MESOSCALE DISCUSSION...

SUPERCELLS ALONG DRYLINE OVER EASTERN OKLAHOMA ARE PRODUCING
TORNADOES IN OSAGE COUNTY. CURRENT 20Z SGF SOUNDING IS FAIRLY STABLE
SHOWING LITTLE CAPE AND A -430 CINH. BUT WHEN WE MODIFIED THE
SOUNDING WITH CURRENT SURFACE CONDITIONS OVER EASTERN KANSAS...CAPE
EXPLODES TO ALMOST 2000 J/KG AND CINH DISAPPEARS. STILL HAVE A COUPLE
HOURS OF HEATING...SO WE SHOULD GET CLOSE TO THE FORECAST SOUNDING
OUTPUT. LAPS OUTPUT SHOWS TONGUE OF 1400+ J/KG SURFACE CAPES FROM
NORTHEASTERN OKLAHOMA THROUGH WEST CENTRAL MISSOURI. NEODESHA NPN
PROFILER SHOWS WINDS UP TO 75KTS AT 20K FEET WITH A 40KT SOUTHERLY
LOW LEVEL JET RIGHT AROUND 5K FEET. HWO LOOKS GOOD WITH TORNADO
PROBABILITY FORECAST FOR OUR CWA. THE EVENT IS ABOUT TO GET GOING
HERE IN AN HOUR OR SO.

GCC
&&

.PREV DISCUSSION...302 PM

SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT):

COMPLEX WEATHER PATTERN EVOLVING OVER THE CENTRAL U.S. AT THIS TIME.
CURRENT WAT VAP IMAGERY/RUC INITIALIZATION OF 500MB VORTICITY
INDICATES THAT THE LEAD SHORT WAVE DISTURBANCE IS LIFTING THROUGH
THE AREA. REGIONAL WSR 88D SHOWS THE ASSOCIATE COMPLEX OF SHRA/TSRA
QUICKLY MOVING TO THE NORTHEAST THROUGH THE MO OZARKS. MEANWHILE...
A VERY POTENT UPPER DISTURBANCE IS EMERGING INTO THE CENTRAL PLAINS.
AT THE SFC...THE DRYLINE HAS SET UP OVER CENTRAL KS/OK AND PER
LATEST VIS SAT IMAGERY...A CU FIELD IS DEVELOPING ALONG/AHEAD THIS
FEATURE.

INSOFAR AS MOISTURE IS CONCERNED...THE TODAYS RAINFALL HAS
MAINTAINED DECENT BL MOISTURE WITH UPPER 50S TO LOWER 60S SFC
DEWPOINTS ACROSS THE REGION. JUST TO THE WEST...WHERE PARTIAL
CLEARING HAS OCCURRED AHEAD OF THE DRYLINE...DEWPOINTS ARE IN THE
LOW/MID 60S. THE LATEST RUC/NAM/GFS INDICATE THAT LOWER 60S WILL
CONTINUE TO SPREAD INTO THE REGION THIS AFTERNOON.

HEATING AND INSTABILITY HAVE BEEN LIMITED THUS FAR TODAY. OUR
RAINFALL HAS SUCCESSFULLY HELD TEMPS IN THE MID 60S TO LOWER
70S...HOWEVER...OVER THE NEXT TWO HOURS THE COMPLEX OF SHRA/TSRA
WILL EJECT TO THE EAST/NORTHEAST INTO E MO WILL SET UP A BRIEF BREAK
IN THE ACTIVITY ACROSS THE REGION. SOME PARTIAL CLEARING IS EXPECTED
DURING THE LATE AFTERNOON HOURS...PARTICULARLY OVER THE WESTERN
SECTIONS OF THE CWFA WHICH WILL ALLOW FOR WARMING INTO THE MID TO
UPPER 70S. EASTERN PORTIONS OF THE CWFA WILL HAVE LITTLE TIME TO
WARM UP AFTER RAINFALL EXITS AND MAY MAKE IT BACK TO AROUND 70.
ACCORDING TO SGF 15Z AND 18Z RAOBS...A RATHER STOUT CAP HAS BEEN
WEAKENED A BIT. AFTER LOOKING AT THE 18Z RAOBS FROM TOP AND OUN
(ALONG WITH A 45-50 KT LLJ SURGING INTO THE REGION) I EXPECT A BRIEF
REINVIGORATION OF THE CAP. INSTABILITY THUS FAR HAS BEEN A FEW
HUNDRED J/KG AND RATHER ELEVATED IN NATURE (ABOVE 700MB)...HOWEVER AS
THE UPPER DISTURBANCE PIVOTS TO THE EAST...LAPSE RATES WILL STEEPEN
AND MLCAPES WILL RISE TO BETWEEN 1000 AND 1500 J/KG.

TREMENDOUS WIND ENERGY IS ASSOCIATED WITH THIS SYSTEM...A 110KT
ULJ...A 90KT MID LEVEL JET...AND A 45KT LLJ. AS A RESULT...SHEAR IS
HIGH. 0-6KM BULK SHEAR IS AROUND 75KTS...WITH 0-1KM SHEAR 20-30KTS.
AS THE UPPER DISTURBANCE MOVES NORTHEAST THIS AFTERNOON AND
EVENING...THESE SHEAR VALUES WILL OVERSPREAD THE REGION AND
INTENSIFY.

EXPECTATIONS OVER THE NEXT FEW HOURS ARE THAT STORMS WILL RAPIDLY
DEVELOP AND INTENSIFY ALONG THE DRYLINE IN CENTRAL KS/OK AS THE
STRONG 90KT MID LEVEL JET NOSES INTO THIS AREA. THE MAIN SHORTWAVE
AXIS WILL SHIFT TO THE EAST AND STRONG 500MB HEIGHT FALLS AND SFC
PRESSURE FALLS WILL OVERSPREAD THE REGION. PARTIAL CLEARING WILL
HELP INCREASE TEMPS OVER THE WESTERN PORTIONS OF THE AREA AND WITH
LOW 60S SFC DEWPOINTS...RESULT IN UP TO 1500 J/KG MLCAPE. SUPERCELLS
ALONG THE DRYLINE WILL REMAIN DISCRETE AS IT MOVES INTO THE AREA.
TIMING WISE...OUR THINKING HAS NOT CHANGED MUCH. SE KS/W MO WILL BE
AFFECTED BY STORMS ROUGHLY BETWEEN 6-9PM...THE HIGHWAY 65 CORRIDOR
BETWEEN 7PM-12AM...AND EASTERN PORTIONS OF THE AREA BETWEEN 9PM AND
2AM. LARGE HAIL...DAMAGING WINDS AND LARGE HAIL ARE EXPECTED AREA
WIDE. AT THIS TIME...THE RISK FOR TORNADOES LOOKS GREATEST FOR AREAS
ALONG AND WEST OF THE HIGHWAY 65 CORRIDOR. THE TORNADO RISK FOR
AREAS EAST OF HIGHWAY 65 IS CONDITIONAL ON WHETHER OR NOT THESE
STORMS CAN REMAIN SURFACE BASED. GIVEN THAT THIS AREA WILL HAVE A
MORE LIMITED OPPORTUNITY TO RECOVER BEHIND THE INITIAL WAVE OF
SHRA/TSRA MOVING THROUGH RIGHT NOW.

FRIDAY/FRIDAY NIGHT...THE COLD CORE UPPER LOW WILL SLOW MEANDER THROUGH
THE AREA DURING THE DAY. AT LEAST PARTIAL CLEARING IS EXPECTED AND
TEMPS SHOULD QUICKLY WARM INTO THE 70S. STEEP LAPSE RATES ASSOCIATED
WITH THE UPPER LOW WILL KEEP THE ATMOSPHERE UNSTABLE AND SCT TSRA
ARE EXPECTED TO DEVELOP DURING THE AFTERNOON HOURS. WET BULB ZERO
HGHTS WILL BE ON THE LOW SIDE AND THESE STORMS WILL RUN THE RISK OF
MARGINALLY SEVERE HAIL. THIS ACTIVITY WILL SHIFT TO THE SOUTHEAST
DURING THE EVENING AND OUT OF THE AREA FRIDAY NIGHT. NORTHERLY FLOW
WILL STRENGTHEN OVERNIGHT AND LOWS WILL DROP INTO THE MID/UPPER 30S
BY SAT MORNING.

GAGAN

LONG TERM (SATURDAY THROUGH TUESDAY NIGHT):

ON SATURDAY THE MAIN UPPER SYSTEM FINALLY BEGINS TO FILL AND WEAKEN
AS IT PUSHES SOUTHEAST OF THE REGION DURING THE MORNING HOURS.  MUCH
COOLER HIGHS CAN BE EXPECTED AS NORTHEAST FLOW TRANSPORTS IN 850MB
TEMPERATURES COOLER THAN 5 DEG C.  AFTER SEVERAL DAYS OF NEAR ABOVE
NORMAL TEMPERATURES...GUIDANCE INDICATES THAT HIGHS IN THE 50S ARE
LIKELY.  WITH CLEAR SKIES AND LIGHT WINDS...THERE IS CONCERN FOR
FROST ACROSS THE FORECAST AREA DURING THE PREDAWN HOURS SUNDAY
MORNING.  EXPECT LOWS IN THE UPPER 30S ALONG THE KANSAS BORDER WHERE
SOUTHERLY WINDS MAY PICK UP A BIT AFTER MIDNIGHT.  LOWER 30S ARE
POSSIBLE ACROSS CENTRAL MISSOURI WHERE WINDS SHOULD BE LIGHTER...AS
THIS AREA WILL BE CLOSER TO THE CENTER OF HIGH PRESSURE.

THE UPPER FLOW WILL TRANSITION FROM ZONAL ON SUNDAY...TO
SOUTHWESTERLY ON MONDAY AS ANOTHER UPPER LEVEL SYSTEM PUSHES INTO
THE INTERMOUNTAIN WEST.  THIS WILL RESULT IN A NICE WARMING
TREND...AS HIGHS REACHING THE LOWER TO MIDDLE 70S ARE LIKELY MONDAY
AND TUESDAY.  GRIDS ARE DRY SATURDAY THROUGH MONDAY NIGHT.  ADDED
SOME LOW END CHANCE POPS TUESDAY AND TUESDAY NIGHT A FRONT AND UPPER
SYSTEM APPROACH THE OZARKS REGION.  MOISTURE RETURN DOESNT LOOK ALL
THAT GREAT AHEAD OF THE SYSTEM...SO HELD OFF ON HIGHER POPS AT THIS
TIME.

SAW

&&

.AVIATION...
THE BULK OF SHOWER AND THUNDERSTORM ACTIVITY EARLY THIS AFTERNOON
WILL PASS TO THE EAST AND SOUTHEAST OF THE JOPLIN AND SPRINGFIELD
TERMINALS  AFTER THIS WAVE OF PRECIPITATION PUSHES OFF TO THE
EAST...THERE SHOULD BE A BREAK OF SEVERAL HOURS BEFORE STRONG/SEVERE
CONVECTION MOVES IN FROM THE WEST. DID TWEAK TIMING BACK AND HOUR OR
TWO...WHICH STILL MIGHT NOT BE ENOUGH AS THE DRYLINE IS STILL WEST
OF ICT.  IT IS LOOKING NOW AS IF THE BEST CHANCE OF ADDITIONAL
THUNDERSTORMS WILL BE AFTER 00Z.

SAW

.SGF WATCHES/WARNINGS/ADVISORIES...

MO...NONE.
KS...NONE.

WFO SGF
Hazardous weather outlook, Apr 6, 6:45 PM CDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
645 PM CDT THU APR 6 2006

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-070500-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
645 PM CDT THU APR 6 2006

...TORNADO WATCH NUMBER 159 IN EFFECT THROUGH 1 AM CDT FRIDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

  WEATHER HAZARDS EXPECTED:
  HAIL TO THE SIZE OF BASEBALLS.
  DAMAGING WIND GUSTS IN EXCESS OF 70 MPH.
  ISOLATED TORNADOES.

  AREAS AFFECTED AND TIMING:
  THE ENTIRE OUTLOOK AREA WILL BE AFFECTED BY SEVERE
  THUNDERSTORMS. GENERAL TIMING...EXTREME SOUTHEAST KANSAS AND FAR
  WESTERN MISSOURI THROUGH 900 PM. THE HIGHWAY 65
  CORRIDOR...INCLUDING THE SPRINGFIELD AREA...BETWEEN 800 PM AND
  MIDNIGHT. CENTRAL AND SOUTHERN MISSOURI BETWEEN 900 PM AND 200
  AM. THESE TIME FRAMES WILL BE UPDATED AS NEW INFORMATION BECOMES
  AVAILABLE.

  DISCUSSION:

  EXTREME SOUTHEAST KANSAS AND FAR WESTERN PORTIONS OF MISSOURI
  ARE UNDER A HIGH RISK OF SEVERE WEATHER. THE REMAINDER OF THE
  OUTLOOK AREA IS UNDER A MODERATE RISK OF SEVERE WEATHER.

  A LINE OF THUNDERSTORMS HAVE DEVELOPED JUST EAST OF THE DRY LINE
  IN EXTREME EASTERN KANSAS. THESE STORMS ARE CAPABLE OF PRODUCING
  HAIL TO THE SIZE OF BASEBALLS...DAMAGING STRAIGHTLINE WINDS IN
  EXCESS OF 70 MPH AND ISOLATED LONG LIVED TORNADOES.

  AT 630 PM THIS EVENING...THE ATMOSPHERE CONTINUES TO DESTABILIZE
  AHEAD OF THE DRY LINE IN EASTERN KANSAS. A WARM...MOIST AIRMASS IS
  IN PLACE AHEAD OF A DRY LINE AND THUNDERSTORMS ARE DEVELOPING.
  AMPLE INSTABILITY...COUPLED WITH VERY STRONG ATMOSPHERIC WIND
  SHEAR...WILL ALLOW THESE SUPERCELL THUNDERSTORMS TO RAPIDLY
  INTENSIFY AS THEY MOVE EASTWARD.

  THE THUNDERSTORMS WILL QUICKLY MOVE ACROSS THE OZARKS LATE THIS
  EVENING AND EXIT THE AREA DURING THE EARLY MORNING HOURS. AT
  THIS TIME...THE GREATEST RISK FOR TORNADOES...INCLUDING LONG
  TRACK TORNADOES...WILL BE ALONG AND WEST OF THE HIGHWAY 65
  CORRIDOR. THE TORNADO RISK FOR AREAS EAST OF HIGHWAY 65 IS
  CONDITIONAL ON WHETHER OR NOT THESE STORMS CAN REMAIN SURFACE
  BASED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

  STRONG TO SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE ACROSS THE
  MISSOURI OZARKS AND SOUTHEAST KANSAS FRIDAY AFTERNOON INTO EARLY
  FRIDAY EVENING AS THE MAIN UPPER LEVEL STORM SYSTEM MOVES
  THROUGH. THE MAIN STORM HAZARD WILL BE LARGE HAIL WITH SOME
  POTENTIAL FOR LOCALLY DAMAGING WIND.

  ANOTHER STORM SYSTEM WILL AFFECT THE AREA ON TUESDAY
  AND TUESDAY NIGHT BRINGING THE NEXT CHANCE OF
  THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

  SPOTTERS WILL BE NEEDED THROUGH 9 PM THIS EVENING ACROSS
  SOUTHEASTERN KANSAS AND SOUTHWESTERN MISSOURI...FROM 8 PM THROUGH
  MIDNIGHT TONIGHT FOR COUNTIES IN CENTRAL MISSOURI AND UNTIL 2
  AM FRIDAY MORNING FOR SOUTHEASTERN MISSOURI.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

GAGAN/GCC

In the hours before

Special weather statement, Apr 6, 6:17 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
617 PM CDT THU APR 6 2006

MOZ096-070000-
DOUGLAS-
617 PM CDT THU APR 6 2006

...SIGNIFICANT WEATHER ALERT FOR WESTERN DOUGLAS COUNTY UNTIL 700 PM
CDT...

AT 613 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES EAST OF TANEYVILLE...OR 11 MILES EAST OF
FORSYTH...AND MOVING NORTHEAST AT 55 MPH.

PEOPLE IN WESTERN DOUGLAS COUNTY...INCLUDING THE CITY OF AVA...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.

NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.

IZZI
Local storm report, Apr 6, 6:21 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
621 PM CDT THU APR 06 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HAIL             6 W BRANSON             36.64N 93.33W
04/06/2006  E1.00 INCH       STONE              MO   BROADCAST MEDIA

&&

AFOSTER
Local storm report, Apr 6, 6:30 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
630 PM CDT THU APR 06 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     HAIL             CHADWICK                36.93N 93.06W
04/06/2006  E1.00 INCH       CHRISTIAN          MO   PUBLIC

&&

AFOSTER
Local storm report, Apr 6, 6:44 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
644 PM CDT THU APR 06 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0641 PM     HAIL             SEYMOUR                 37.15N 92.77W
04/06/2006  E1.00 INCH       WEBSTER            MO   AMATEUR RADIO

&&

AFOSTER
Local storm report, Apr 6, 6:48 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
648 PM CDT THU APR 06 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0648 PM     HAIL             1 N SEYMOUR             37.16N 92.77W
04/06/2006  E1.00 INCH       WEBSTER            MO   CO-OP OBSERVER

&&

AFOSTER
Local storm report, Apr 6, 7:03 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
703 PM CDT THU APR 06 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0658 PM     HAIL             MANSFIELD               37.11N 92.58W
04/06/2006  E0.88 INCH       WRIGHT             MO   EMERGENCY MNGR

&&

AFOSTER

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 7:32 PM CDTSevere Thunderstorm WarningSGFBourbon28 min
Apr 6, 7:38 PM CDTTornado WarningSGFCrawford52 min
Apr 7, 4:01 PM CDTFrost AdvisorySGFBourbon, Cherokee, Crawford39 hr

Nearby

Tornado Warnings in Kansas, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.